| Model Number |
100042-02 |
| Medical Device Problem Code |
Device Appears to Trigger Rejection (1524)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Necrosis (1971)
| Date of Event |
04/14/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Based on the information available, no conclusions can be made.As reported, the patient experienced post-op complications of necrosis and infection.Medical affairs has assessed the patient¿s postoperative course as being serious and likely related to the study device.Review of the device history records confirms the device was manufactured to specification.Infection is a known inherent risk of surgery/use of the device and is included as a possible complication in the adverse reaction section of the instructions-for-use (ifu).In regards to the infection, the warnings section of the ifu states: "if an infection develops, treat the infection aggressively.An unresolved infection may require removal of the scaffold." note: this mdr report is related to a retrospective study conducted to proactively gather real-world evidence on the use and safety of the p4hb product family, including galaflex scaffold, galaflex 3d, and galaflex 3dr.All safety events from the study are adjudicated by the bd medical monitor for an independent assessment of severity and relatedness.In an abundance of caution, events for which relatedness cannot be ruled out are processed for mdr reporting.
Event or Problem Description
Per clinical trial (b)(4): on (b)(6) 2017, patient underwent bilateral revision augmentation mastopexy using a full vertical and horizontal t incision.2 pieces of galashape (galaflex 3d) were used (lot #160484).Concomitant procedures included: fat grafting to face, upper/lower blepharoplasty and excision of mid chest skin lesion.On (b)(6) 2017, left breast necrosis was reported.Patient had left breast debridement on (b)(6) 2017.Galaflex became exposed both visual and palpable at medial portion of left breast.Patient also was treated with medication (silvadene, carrington wound gel, unnamed antibiotic).On (b)(6) 2017, patient had local closure of left breast wound and wound vacuum application.Patient had another p4hb procedure on (b)(6) 2018 - revision left breast capsulectomy with wound debridement and closure and implant exchange, for full thickness tissue loss and infection of left breast.Patient on an antibiotic for sinus infection.Portions of original p4hb resected.Drain placement.2 pieces of galashape (lot # unknown) were used in this procedure.Resolved with sequelae on (b)(6) 2018.Review by medical affairs identifies the reported necrosis is likely related to the device and serious.